Nombre de rotation, structures géométriques sur un cercle et groupe de Bott-Virasoro
Annales de l'Institut Fourier, Volume 46 (1996) no. 4, pp. 971-1009.

A complete classification of coadjoint stabilizers of the Bott-Virasoro group is obtained via an essentially geometrical method. The basic tool is the rotation number of a diffeomorphism of the circle. In particular, we find non-connected isotropy groups and show that the Miura transformation of Hill’s operators can be seen as a moment map on the space of affine structures on the circle.

Une classification complète des stabilisateurs coadjoints du groupe de Bott-Virasoro est obtenue par une méthode essentiellement géométrique. L’outil de base est le nombre de rotation d’un difféomorphisme du cercle. En particulier, nous mettons en évidence la présence de groupes d’isotropie non-connexes et montrons que la transformation de Miura des opérateurs de Hill peut s’interpréter comme une application moment sur l’espace des structures affines du cercle.

@article{AIF_1996__46_4_971_0,
     author = {Guieu, Laurent},
     title = {Nombre de rotation, structures g\'eom\'etriques sur un cercle et groupe de {Bott-Virasoro}},
     journal = {Annales de l'Institut Fourier},
     pages = {971--1009},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {46},
     number = {4},
     year = {1996},
     doi = {10.5802/aif.1537},
     zbl = {0853.17022},
     mrnumber = {98b:22037},
     language = {fr},
     url = {http://archive.numdam.org/articles/10.5802/aif.1537/}
}
TY  - JOUR
AU  - Guieu, Laurent
TI  - Nombre de rotation, structures géométriques sur un cercle et groupe de Bott-Virasoro
JO  - Annales de l'Institut Fourier
PY  - 1996
DA  - 1996///
SP  - 971
EP  - 1009
VL  - 46
IS  - 4
PB  - Association des Annales de l’institut Fourier
UR  - http://archive.numdam.org/articles/10.5802/aif.1537/
UR  - https://zbmath.org/?q=an%3A0853.17022
UR  - https://www.ams.org/mathscinet-getitem?mr=98b:22037
UR  - https://doi.org/10.5802/aif.1537
DO  - 10.5802/aif.1537
LA  - fr
ID  - AIF_1996__46_4_971_0
ER  - 
%0 Journal Article
%A Guieu, Laurent
%T Nombre de rotation, structures géométriques sur un cercle et groupe de Bott-Virasoro
%J Annales de l'Institut Fourier
%D 1996
%P 971-1009
%V 46
%N 4
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.1537
%R 10.5802/aif.1537
%G fr
%F AIF_1996__46_4_971_0
Guieu, Laurent. Nombre de rotation, structures géométriques sur un cercle et groupe de Bott-Virasoro. Annales de l'Institut Fourier, Volume 46 (1996) no. 4, pp. 971-1009. doi : 10.5802/aif.1537. http://archive.numdam.org/articles/10.5802/aif.1537/

[1] G.M. Beffa, A transverse structure for the Lie-Poisson bracket on the dual of the Virasoro algebra, Pacific J. Math., 163-1 (1994), 43-72. | MR | Zbl

[2] O. Boruvka, Lineare Differentialtransformationen 2. Ordnung, Hochschulbücher für Mathematik, Band 67, Veb Deutscher Verlag der Wissenschaften, Berlin, 1967. | EuDML | MR | Zbl

[3] R. Bott, On the characteristic classes of groups of diffeomorphisms, Enseign. Math., 23-3, 4 (1977), 209-220. | MR | Zbl

[4] E. Cartan, Leçons sur la théorie des espaces à connexion projective, Paris, Gauthiers-Villars, 1937. | JFM | Zbl

[5] I.M. Gel'Fand et D.B. Fuks, The cohomologies of the Lie algebra of the vector fields in a circle, Functional Anal. Appl., 2-4 (1968), 342-343. | MR | Zbl

[6] E. Ghys, L'invariant de Godbillon-Vey, Séminaire Bourbaki, Astérisque (SMF), 177-178 - 706 - 41ème année (1988/1989), 155-181. | EuDML | Numdam | Zbl

[7] E. Ghys, Déformations de flots d'Anosov et de groupes fuchsiens, Ann. Inst. Fourier, 42-1, 2 (1992), 209-247. | EuDML | Numdam | MR | Zbl

[8] E. Ghys, Rigidité différentiable des groupes fuchsiens, Inst. Hautes Etudes Sci. Publ. Math., 78 (1993), 163-185. | EuDML | Numdam | MR | Zbl

[9] W.M. Goldman, Projective geometry on manifolds, Lecture Notes at U. Maryland, 1988.

[10] L. Guieu, Sur la géométrie des orbites de la représentation coadjointe du groupe de Bott-Virasoro, Thèse de Doctorat - U. Aix-Marseille I, Marseille, France, Mars 1994.

[11] L. Guieu, Stabilisateurs cycliques pour la représentation coadjointe du groupe des difféomorphismes du cercle, à paraître au Bull. Sci. Math. (Preprint CPT-93/P.2936), Sept. 1993. | Zbl

[12] L. Guieu et V. Yu Ovsienko, Structures symplectiques sur les espaces de courbes projectives et affines, J. Geom. Phys., 16 (1995), 120-148. | MR | Zbl

[13] R.S. Hamilton, The inverse function theorem of Nash and Moser, Bull. Am. Math. Soc., 7-1 (1982), 65-222. | MR | Zbl

[14] M.R. Herman, Sur la conjugaison différentiable des difféomorphismes du cercle à des rotations, Inst. Hautes Etudes Sci. Publ. Math., 49 (1979), 5-234. | Numdam | MR | Zbl

[15] P. Iglesias, La trilogie du moment, Ann. Inst. Fourier, 45-3 (1995), 825-857. | Numdam | MR | Zbl

[16] A.A. Kirillov, Infinite dimensional Lie groups : their orbits, invariants and representations. The geometry of moments, Lecture Notes in Math., 970, Springer-Verlag (1982), 101-123. | MR | Zbl

[17] A.A. Kirillov et D.V. Yuriev, Kähler geometry of the infinite dimensional homogeneous space M = Diff+(S1)/Rot(S1), Functional Anal. Appl., 21-4 (1987), 284-294. | Zbl

[18] N. Kuiper, Locally projective spaces of dimension one, Michigan Math. J., 2 (1954), 95-97. | MR | Zbl

[19] N. Kuiper, Sur les surfaces localement affines, Actes Coll. Geom. Diff. Strasbourg, Ed. C.N.R.S. Paris (1953), 79-87. | MR | Zbl

[20] L.P. Lazutkin et T.F. Pankratova, Normal forms and versal deformations for Hill's equations, Functional Anal. Appl., 9-4 (1975), 306-311. | MR | Zbl

[21] J. Milnor, Remarks on infinite dimensional groups, Ecole d'été des Houches : Relativité, groupes et topologie II, B.S. DeWitt et R. Stora, Eds, XL, Elsevier Sci. Publishers, 1984, 1007-1057. | MR | Zbl

[22] J. Moser, An example of a Schrœdinger equation with almost periodic potential and nowhere dense spectrum, Comment. Math. Helvetici, 56 (1981), 198-224. | MR | Zbl

[23] C. Roger, Extensions centrales d'algèbres et de groupes de Lie de dimension infinie, algèbre de Virasoro et généralisations, Reports Math. Phys., 35-2/3 (1995), 225-266. | MR | Zbl

[24] G.B. Segal, Unitary representations of some infinite dimensional groups, Comm. Math. Phys., 80-3 (1981), 301-342. | MR | Zbl

[25] G.B. Segal, The geometry of the KdV equation, Proc. of the Trieste conf. on topological methods in QFT theory (june, 1990), W. Nahm et al., Eds, World Scientific, 93-106.

[26] B. Seke, Sur les structures transversalement affines des feuilletages de codimension 1, Ann. Inst. Fourier, 30-1 (1980), 1-29. | Numdam | MR | Zbl

[27] C. Slaheddine, Sur les feuilletages de codimension 1 transversalement homographiques, Thèse de 3ème cycle, Publ. IRMA, Strasbourg, Juin 1979.

[28] D. Sullivan et W. Thurston, Manifolds with canonical coordinate charts : some examples, Enseign. Math., 29 (1983), 15-25. | MR | Zbl

[29] G.M. Tuynman et W.J. Wiegerinck, Central extensions and physics, J. Geom. Phys., 4 (1987), 207-258. | MR | Zbl

[30] E.J. Wilczynski, Projective differential geometry of curves and ruled surfaces, Teubner, Leipzig, 1906. | JFM

[31] E. Witten, Coadjoint orbits of the Virasoro group, Comm. Math. Phys., 114-1 (1988), 1-53. | MR | Zbl

Cited by Sources: